Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Pharmacotherapy. 2002 Jan;22(1):126-9.

Possible ergotamine-caffeine-associated delirium.

Author information

  • 1Good Samaritan Regional Medical Center, Phoenix, Arizona 85006, USA. scottgulbranson@hotmail.com

Abstract

An elderly patient with a history of chronic migraine was hospitalized with systolic hypertension and significant mental status changes, including increasing confusion, combative behavior, and remarkably detailed auditory hallucinations of several weeks' duration. Daily increased consumption of a product containing ergotamine 1 mg and caffeine 100 mg coincided with both onset and increasing severity of symptoms. To our knowledge, this is the first case reported in the contemporary literature of severe mental status changes and hallucination possibly due to ergotamine-caffeine.

PMID:
11794425
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Icon for John Wiley & Sons, Inc.
    Loading ...
    Write to the Help Desk